Picture: Orbis Health
Posted: Tuesday, July 24, 2018. 10:50 a.m. CST.
By BBN Staff: The Ministry of Health today informed that it has been alerted to a precautionary product recall from the European Medicines Agency (EMA) on Valsartan, a medication used to treat high blood pressure and heart failure.
The recall is due to the presence of an impurity, N-nitrosodimethylamine (NDMA), found in the recalled products. Laboratory test results show that the impurity may cause cancer.
However, not all Valsartan medicines are affected but a few have been identified in Belize.
The Ministry says that it has asked pharmaceutical importers/wholesalers to recall a specific batch series of the Denk Germany and Actavis UK brands of this medication based on the Ministry’s importation data.
Pharmacies have also been urged to stop supplying the product and immediately return the stock to their supplier.
The EMA is evaluating the potential impact on patients of the exposure to NDMA in Valsartan medicines.
It has been recommended by EMA that patients continue taking the Valsartan medicine until they contact their doctor or pharmacist as there is no immediate risk.
To access a detailed batch list of the recalled medication, visit the Ministry of Health ’s website at www.health.gov.bz.
© 2018, BreakingBelizeNews.com. This article is the copyrighted property of Breaking Belize News. Written permission must be obtained before reprint in online or print media. REPRINTING CONTENT WITHOUT PERMISSION AND/OR PAYMENT IS THEFT AND PUNISHABLE BY LAW.